Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 29, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 18, 2015, 8:40 AM CDT for 4 counties in Texas. It was in force for 3 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 8:40 AM CDT (13:40 UTC)
- Expired
- May 18, 2015, 11:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Angelina County, TX, Cherokee County, TX, Nacogdoches County, TX, San Augustine County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 9:00 AM CDT | FLASH FLOOD | 4 N Hudson, TX | FLOODING REPORTED ALONG FARM TO MARKET ROAD 706. |
| May 18, 9:00 AM CDT | FLASH FLOOD | 5 N Hudson, TX | FLASH FLOODING ALONG FARM TO MARKET ROAD 2021...JUST OFF OF HWY 69. |
| May 18, 9:00 AM CDT | FLASH FLOOD | 7 Nne Lufkin, TX | FLOODING REPORTED ALONG RIVERCREST RD. |
| May 18, 9:30 AM CDT | FLASH FLOOD | 7 N Hudson, TX | FLOODING ACROSS US HWY 69 BETWEEN CENTRAL ELEMENTARY AND LUFKIN STATE SUPPORTED LIVING VIA PUBLIC PICTURES AND SHERIFF DISPATCH REPORTS. |
| May 18, 9:45 AM CDT | FLASH FLOOD | Lufkin, TX | LAW ENFORCEMENT...BROADCAST MEDIA...AND PUBLIC CONFIRM WIDESPREAD STREET FLOODING ACROSS THE CITY OF LUFKIN. |
| May 18, 9:52 AM CDT | FLASH FLOOD | 4 Nne Hudson, TX | PUBLIC PHOTO CONFIRM FLOODING ACROSS US HWY 69. |
| May 18, 10:22 AM CDT | FLASH FLOOD | 4 W Alto, TX | WATER OVER HWY 21 FOUR WEST OF ALTO REPORTED AT 1022 BUT HAS RECEDED |
| May 18, 11:30 AM CDT | FLASH FLOOD | Nacogdoches, TX | ROAD CLOSURES COUNTY WIDE DUE TO FLOODING ISSUES ON CR 411... CR 460... CR 420... CR 538... CR 536... AND CR 789 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 1.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
771
WGUS54 KSHV 181340
FFWSHV
TXC005-073-347-405-181645-
/O.NEW.KSHV.FF.W.0029.150518T1340Z-150518T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
840 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NACOGDOCHES COUNTY IN EASTERN TEXAS...
SOUTHEASTERN CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
NORTHWESTERN ANGELINA COUNTY IN EASTERN TEXAS...
SAN AUGUSTINE COUNTY IN EASTERN TEXAS...
* UNTIL 1145 AM CDT
* AT 838 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...WITH
ADDITIONAL CLUSTERS OF THUNDERSTORMS WITH TORRENTIAL DOWNPOURS
SLOWLY MOVING EASTWARD INTO THE AREA.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUFKIN...NACOGDOCHES...HUDSON...HUNTINGTON...SAN AUGUSTINE...
ALTO...WELLS...POLLOK...WODEN...MACUNE...FOREST...MARTINSVILLE...
ETOILE...MORRILL...MELROSE...BLAND LAKE...CHIRENO...OAK RIDGE...
CENTRAL AND CALGARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
KEEP CHILDREN AWAY FROM STORM DRAINS...CULVERTS...CREEKS AND STREAMS.
WATER LEVELS CAN RISE RAPIDLY AND SWEEP CHILDREN AWAY.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3128 9488 3132 9490 3134 9496 3138 9495
3142 9500 3144 9500 3147 9510 3152 9510
3159 9517 3158 9526 3165 9529 3166 9528
3165 9439 3162 9409 3159 9403 3143 9402
3140 9404 3136 9402 3133 9404 3127 9489
$$
VIIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 18, 7:03 AM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, May 18, 7:03 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
703 AM CDT MON MAY 18 2015
.AVIATION...
TSTMS EXPECTED TO CONTINUE AT LEAST INTERMITTENTLY THROUGHOUT THE
PD...WITH N LA TERMINALS MOST PRONE TO BE AFFECTED. LOW CIGS/VSBYS
ALONG WITH GUSTY WINDS WILL BE POSSIBLE IN THE VC OF ANY
CONVECTION. AFTER 06Z...LIGHT WINDS AND MOIST SOILS FROM PREVIOUS
RAINS WILL ALLOW FOR SOME PATCHY FOG DEVELOPMENT...ESPECIALLY
WHERE CLOUDS ARE ABLE TO THIN OUT. ADDITIONALLY...PATCHY MVFR
STRATUS WILL BE POSSIBLE AT A FEW OF THE TERMINALS AS WELL.
OTHERWISE...EXPECT SLY WINDS LESS THAN 10 KTS THROUGHOUT THE PD.
/12/
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT MON MAY 18 2015/
DISCUSSION...
THUNDERSTORMS CONTINUE TO DEVELOP OVER DEEP EAST TEXAS INTO
NORTHWEST LOUISIANA THIS MORNING ALONG A STALLED OUTFLOW BOUNDARY.
EXPECT BRIEF GUSTY WIND AND VERY HEAVY RAIN...BUT STORMS SHOULD
REMAIN BELOW SEVERE LIMITS. MAIN PROBLEM WILL BE FLASH FLOODING...
AS RAINFALL RATES EXPECTED TO REACH 2 INCHES AN HOUR DUE TO HIGH
PWATS...COMBINED WITH TRAINING OF STORMS OVER THE STALLED
BOUNDARY. HAVE EXTENDED THE FFA THROUGH 00Z...AND ADDED SOME
SOUTHERN ZONES AS THE BOUNDARY SAGS SOUTH BY THE AFTERNOON. WILL
ALSO CANCEL SOME NORTHERN ZONES DUE TO THE SCATTERED NATURE OF
EXPECTED CONVECTION IN THIS AREA TODAY.
TONIGHT...RAINFALL SHOULD TAPER OFF WITH ONLY SCATTERED ACTIVITY
EXPECTED TUESDAY AS SLIGHT RIDGING DEVELOPS OVER THIS REGION. THEN
BY LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT...ANOTHER SHORTWAVE
MOVING INTO THE RED RIVER VALLEY WILL BRING ANOTHER ROUND OF SHOWERS
AND TSTMS.
BY LATE WEEK...ANOTHER LOW WILL FOLLOW THE EARLY WEEK SYSTEM...MOVING
INTO CA BY FRIDAY. THIS SYSTEM WILL TRACK NE INTO THE NORTHERN PLAINS
BY EARLY NEXT WEEK. THIS WILL RESULT IN CONTINUED SW FLOW ALOFT
OVER THE REGION AND A PACIFIC MOISTURE FETCH THROUGH THE REMAINDER
OF THE SEVEN DAY FORECAST. TEMPERATURES THROUGHOUT THE PERIOD WILL
REMAIN FAIRLY CONSISTENT...WITH LOWS IN THE 60S TO LOWER 70S AND HIGHS
IN THE 80S. MAIN INFLUENCE ON DAILY TEMPERATURES WILL CONTINUE BE
THE CLOUDS AND RAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 81 69 85 70 / 80 30 30 30
MLU 81 68 85 70 / 80 30 40 30
DEQ 83 66 81 67 / 40 30 30 30
TXK 82 67 82 67 / 70 30 30 30
ELD 79 67 83 68 / 80 30 30 30
TYR 82 69 83 70 / 60 20 30 20
GGG 81 68 84 69 / 70 20 30 20
LFK 82 70 85 71 / 80 20 40 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ072-073.
LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ001>006-010>014-
017>022.
OK...NONE.
TX...FLASH FLOOD WATCH THROUGH THIS EVENING FOR TXZ136>138-149>153-
165>167.
&&
12Hazardous weather outlook, May 18, 4:40 AM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 440 AM CDT MON MAY 18 2015 ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124>126- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR-MARION- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY AND TONIGHT. SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ARZ072-073-LAZ001>006-010>014-017>022-TXZ136>138-149>153-165>167- 181700- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 440 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA AND SPREAD NORTHEAST TODAY. HEAVY RAINFALL AND LOCALLY GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS. THE MAIN HAZARD WILL BE FLASH FLOODING...WITH ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES POSSIBLE IN A SHORT PERIOD OF TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE AREA THROUGH SUNDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY...MAINLY DUE TO FLOODING.
In the hours before
Special weather statement, May 18, 6:52 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 AM CDT MON MAY 18 2015
LAZ011-018-181230-
RED RIVER LA-NATCHITOCHES LA-
652 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN RED RIVER AND
NORTHWESTERN NATCHITOCHES PARISHES UNTIL 730 AM CDT...
AT 652 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF CAMPTI...OR 13 MILES WEST OF NATCHITOCHES...MOVING
NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NATCHITOCHES...CAMPTI...ALLEN...CLARENCE...POWHATAN...GRAND ECORE...
MARTHAVILLE...CLEAR LAKE...CRESTON...AJAX...BLACK LAKE AND LAKE END.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3187 9343 3207 9303 3185 9293 3185 9295
3181 9294 3173 9334 3172 9343
TIME...MOT...LOC 1152Z 246DEG 18KT 3182 9332
12Local storm report, May 18, 8:02 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
802 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 5 N STONEWALL 32.33N 93.81W
05/18/2015 DE SOTO LA TRAINED SPOTTER
FLOODING IN STREETS AND HOMES KEITHVILLE-KINGSTON RD ON
DOMINO DR
&&
EVENT NUMBER SHV1500474
21Local storm report, May 18, 8:12 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
812 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 5 N STONEWALL 32.34N 93.81W
05/18/2015 CADDO LA TRAINED SPOTTER
FLOODING IN STREETS AND HOMES KEITHVILLE-KINGSTON RD ON
DOMINO DR
&&
CORRECTED COUNTY/STATE...LOCATION
EVENT NUMBER SHV1500474
20Special weather statement, May 18, 8:21 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 821 AM CDT MON MAY 18 2015 LAZ017>020-181415- SABINE LA-NATCHITOCHES LA-WINN LA-GRANT LA- 821 AM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WINN...WEST CENTRAL GRANT...NORTHEASTERN SABINE AND CENTRAL NATCHITOCHES PARISHES UNTIL 915 AM CDT... AT 820 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF NATCHITOCHES...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NATCHITOCHES...MONTGOMERY...ALLEN...PROVENCAL...NATCHEZ...CLARENCE... ROBELINE...GRAND ECORE...FLORA...HAGEWOOD...BERMUDA...ST. MAURICE AND MARTHAVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3161 9339 3185 9341 3187 9287 3160 9282 TIME...MOT...LOC 1320Z 282DEG 45KT 3169 9320 VII
Local storm report, May 18, 8:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/18/2015 CADDO LA NWS EMPLOYEE
THE ENTRANCE RAMP FROM WEST 70TH STREET ONTO HIGHWAY
3132 WEST NEAR THE NWS OFFICE IS CLOSED DUE TO 1-2 FEET
OF WATER OVER THE ROADWAY.
&&
EVENT NUMBER SHV1500475
15Local storm report, May 18, 8:38 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
838 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD SHREVEPORT 32.47N 93.80W
05/18/2015 CADDO LA NWS EMPLOYEE
1.5-2 FEET OF WATER OVER THE SIDE STREETS OFF OF
WILLIAMSON WAY IN FAR SOUTH SHREVEPORT.
&&
EVENT NUMBER SHV1500476
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:21 AM CDT | Flash Flood Warning | SHV | Panola | 2 hr |
| May 18, 5:08 AM CDT | Special Weather Statement | SHV | Harrison | 52 min |
| May 18, 9:16 AM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 4 hr |
| May 18, 10:08 AM CDT | Special Weather Statement | SHV | Sabine | 52 min |
| May 18, 10:17 AM CDT | Special Weather Statement | SHV | Panola | 43 min |
| May 18, 10:28 AM CDT | Flash Flood Warning | SHV | Harrison, Marion, Nacogdoches, Panola, San Augustine, Shelby | 4 hr |
| May 18, 11:46 AM CDT | Flash Flood Warning | SHV | Angelina, Cherokee, Nacogdoches, San Augustine | 119 min |
| May 18, 1:14 PM CDT | Flash Flood Warning | SHV | Sabine, Shelby | 2 hr |
| May 18, 1:34 PM CDT | River Flood Warning | SHV | Panola, Shelby | 11 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.